Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 14, 2017, 3:13 AM CDT for Pawnee County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2017, 3:13 AM CDT (08:13 UTC)
- Expired
- Apr 14, 2017, 3:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
031 WWUS84 KTSA 140813 SPSTSA Special Weather Statement National Weather Service Tulsa OK 313 AM CDT FRI APR 14 2017 OKZ054-059-140845- Osage OK-Pawnee OK- 313 AM CDT FRI APR 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND NORTHWESTERN PAWNEE COUNTIES UNTIL 345 AM CDT... At 313 AM CDT, a strong thunderstorm was located 6 miles northwest of Pawnee, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Pawnee... Fairfax... Ralston... LAT...LON 3633 9682 3640 9695 3669 9683 3653 9655 TIME...MOT...LOC 0813Z 213DEG 17KT 3642 9686 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 14, 2:45 AM CDT, 28 minutes earlier.
Area forecast discussion, Apr 14, 2:45 AM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 245 AM CDT Fri Apr 14 2017 .DISCUSSION... An active weather pattern will persist across eastern Oklahoma and western Arkansas into at least next weekend. Showers and isolated thunderstorms ongoing early this morning across parts of northeast Oklahoma will continue to move toward the north and northeast, exiting the area by mid morning. A dry day and night will follow, with the upper low in the Central Plains pulling away from the region. Temperatures will continue to be above normal, with gusty southerly winds developing by the afternoon. Much of Saturday will be similar to today (dry, warm, and breezy) but shower and thunderstorm chances will increase late afternoon and evening across areas along and north of Interstate 40 as a front approaches and stalls across the area. Locally heavy rain will be possible Saturday night and into Sunday across parts of northeast Oklahoma. The front will remain a focus of shower and thunderstorm development into Monday, with diminishing chances Monday night and into Tuesday as the front finally begins to lift northward. While low shower and thunderstorm chances will exist through much of next week, the next significant chance of rainfall will come late in the week and into next weekend, as an upper low moves through the Southern and Central Plains. Specific details remain uncertain due to medium range model differences and poor run-to- run continuity. Overall, this forecast is close to blended guidance values for POPs and temperatures due to this uncertainty. && .PRELIMINARY POINT TEMPS/POPS... TUL 82 62 82 62 / 30 0 10 60 FSM 83 60 83 64 / 10 0 10 10 MLC 81 62 81 64 / 10 0 0 20 BVO 80 61 81 60 / 30 0 10 70 FYV 79 59 79 61 / 10 0 10 20 BYV 79 60 79 61 / 10 0 10 20 MKO 81 61 81 62 / 10 0 10 40 MIO 80 61 81 61 / 30 0 10 60 F10 81 61 81 62 / 10 0 10 50 HHW 80 60 79 62 / 0 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, Apr 13, 4:41 PM CDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 441 PM CDT Thu Apr 13 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 441 PM CDT Thu Apr 13 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing...Second round possible later this evening. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing...Second round possible later this evening and overnight. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing...Continuing this evening and overnight. FLASH FLOOD. RISK...Limited. AREA...Mainly northeast Oklahoma. ONSET...Tonight. DISCUSSION... Isolated to scattered thunderstorms currently ongoing across portions of north-central and northeast Oklahoma this afternoon. This activity is expected to remain below severe limits but could still produce strong winds, small hail, and frequent lightning...in addition to brief, heavy downpours. A second round of showers and thunderstorms will move into the region this evening and will move eastward through the night. Locally heavy rainfall could lead to a some isolated flooding concerns tonight as this system moves through. Greatest potential for heavy rain looks to remain along and north of Interstate 44. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The next chance for showers and thunderstorms arrives by Saturday night in conjunction with a weak upper system and associated front near the region. Shower and thunderstorm chances will continue Sunday and into Monday as the front sags into the area and remains in the vicinity during that time period. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Apr 14, 3:13 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 313 AM CDT FRI APR 14 2017 OKZ054-059-140845- Osage OK-Pawnee OK- 313 AM CDT FRI APR 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND NORTHWESTERN PAWNEE COUNTIES UNTIL 345 AM CDT... At 313 AM CDT, a strong thunderstorm was located 6 miles northwest of Pawnee, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Pawnee... Fairfax... Ralston... LAT...LON 3633 9682 3640 9695 3669 9683 3653 9655 TIME...MOT...LOC 0813Z 213DEG 17KT 3642 9686
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.